Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 92, NWS Charleston, SC

July 15, 20165 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2016, 7:44 PM EDT for 5 counties in Georgia. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 7:44 PM EDT (23:44 UTC)
Expired
Jul 15, 2016, 8:45 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:00 PM EDTTSTM WND DMG1 Wsw Statesboro, GATHE BULLOCH COUNTY WARNING POINT REPORTED A TREE DOWN ON JOHNSON STREET.
Jul 15, 8:02 PM EDTTSTM WND DMG1 Nne Dover, GATHE SCREVEN COUNTY WARNING POINT REPORTED A TREE DOWN NEAR THE INTERSECTION OF STATESBORO HIGHWAY AND HIGHWAY 17.
Jul 15, 8:04 PM EDTTSTM WND DMG3 E Dover, GATHE SCREVEN COUNTY WARNING POINT REPORTED A TREE DOWN NEAR THE INTERSECTION OF DORSEY CLARK ROAD AND HIGHWAY 17.
Jul 15, 8:15 PM EDTTSTM WND DMG2 Nne Oliver, GATHE SCREVEN COUNTY WARNING POINT REPORTED A TREE DOWN NEAR OLIVER LANDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1664 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WUUS52 KCHS 152344
SVRCHS
GAC031-043-103-165-251-160045-
/O.NEW.KCHS.SV.W.0092.160715T2344Z-160716T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  CANDLER COUNTY IN SOUTHEASTERN GEORGIA...
  JENKINS COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 845 PM EDT

* AT 744 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  BAY...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STATESBORO...METTER...MILLEN...SYLVANIA...WESTSIDE...
  MIDDLEGROUND...BUTTS AND BROOKLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3252 8215 3256 8208 3254 8203 3260 8200
      3266 8208 3278 8213 3282 8215 3289 8212
      3292 8207 3292 8195 3295 8186 3291 8177
      3293 8173 3241 8136 3218 8167 3223 8181
      3227 8189 3227 8193 3237 8224
TIME...MOT...LOC 2344Z 218DEG 13KT 3227 8175 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
669 
WWUS52 KCHS 160007
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT FRI JUL 15 2016

GAC043-160015-
/O.CAN.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
CANDLER GA-
807 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3230 8160 3255 8203 3260 8200 3266 8208
      3278 8213 3282 8215 3289 8212 3292 8207
      3292 8195 3295 8186 3291 8177 3293 8173
      3245 8139
TIME...MOT...LOC 0005Z 212DEG 27KT 3246 8161 

$$

GAC031-103-165-251-160045-
/O.CON.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
BULLOCH GA-JENKINS GA-EFFINGHAM GA-SCREVEN GA-
807 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR BULLOCH...JENKINS...EFFINGHAM AND SCREVEN COUNTIES...

AT 805 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
STATESBORO...MOVING NORTHEAST AT 30 MPH. ADDITIONAL SEVERE
THUNDERSTORMS COULD AFFECT AREAS TO THE NORTHWEST NEAR MILLEN.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STATESBORO...MILLEN...SYLVANIA...MIDDLEGROUND...BUTTS...BROOKLET...
PORTAL AND NEWINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3230 8160 3255 8203 3260 8200 3266 8208
      3278 8213 3282 8215 3289 8212 3292 8207
      3292 8195 3295 8186 3291 8177 3293 8173
      3245 8139
TIME...MOT...LOC 0005Z 212DEG 27KT 3246 8161 

HAIL...1.00IN
WIND...60MPH
 
$$
980 
WWUS52 KCHS 160032
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EDT FRI JUL 15 2016

GAC031-103-160041-
/O.CAN.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
BULLOCH GA-EFFINGHAM GA-
832 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH AND EFFINGHAM COUNTIES
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3288 8213 3289 8212 3292 8207 3292 8195
      3295 8187 3291 8177 3293 8173 3255 8147
      3251 8153 3249 8155 3251 8159 3263 8180
      3264 8180 3265 8184 3283 8215
TIME...MOT...LOC 0031Z 201DEG 24KT 3285 8203 3252 8156 

$$

GAC165-251-160045-
/O.CON.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
JENKINS GA-SCREVEN GA-
832 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR JENKINS AND SCREVEN COUNTIES...

AT 831 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILLEN TO 14 MILES EAST OF STATESBORO...MOVING
NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MILLEN...SYLVANIA...NEWINGTON...OLIVER...ROCKY FORD...HERNDON...
HUNTERS AND SCARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3288 8213 3289 8212 3292 8207 3292 8195
      3295 8187 3291 8177 3293 8173 3255 8147
      3251 8153 3249 8155 3251 8159 3263 8180
      3264 8180 3265 8184 3283 8215
TIME...MOT...LOC 0031Z 201DEG 24KT 3285 8203 3252 8156 

HAIL...<.75IN
WIND...60MPH
 
$$
110 
WWUS52 KCHS 160040
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
840 PM EDT FRI JUL 15 2016

GAC165-251-160050-
/O.EXP.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
JENKINS GA-SCREVEN GA-
840 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR JENKINS AND SCREVEN COUNTIES
WILL EXPIRE AT 845 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3288 8213 3289 8212 3292 8207 3292 8195
      3295 8187 3291 8177 3293 8173 3255 8147
      3251 8153 3249 8155 3251 8159 3263 8180
      3264 8180 3265 8184 3283 8215
TIME...MOT...LOC 0037Z 218DEG 13KT 3285 8203 3252 8156 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:08 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 15, 6:08 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
608 PM EDT FRI JUL 15 2016

.SYNOPSIS...
Through next week, Atlantic high pressure will extend west over
the region, and a trough of low pressure will linger inland.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Early Friday evening: Adjusted pops to account for expected trends
over the next couple of hours. While thunderstorms over the CHS
Tri-County region should wane and shift S/SW, expect additional
scattered/numerous thunderstorms to cross the Altamaha River and
spread into SE GA especially south of I-16. The threat for
isolated damaging wind gusts, locally heavy rain and frequent
lightning will persist into the evening.

Tonight: Ongoing convective activity is expected to diminish later
this evening and become confined mainly inland closer to the
Midlands. Residual outflow boundaries in this area could continue
to kick off at least isolated shallow convection beyond sunset.
Thereafter, the focus then turns to what appears to be mainly
speed convergence within the enhanced gradient between the inland
trough and the high over the Atlantic. Models all show varying
degrees of showers and storms getting started after midnight,
though most of the activity looks to be focused over the coastal
waters and along the coast. Have kept POP's in this area in the 20
percent chance range for now, and higher values may eventually be
needed based on evening model runs. Otherwise, expect a warm and
muggy night with lows in the upper 70s in most areas.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Typically strong instability will support showers/thunderstorms
through this period, with the best coverage across northern/western
counties during the early afternoon through late afternoon/early
evening hours. Showers/thunderstorms could also develop over coastal
counties/adjacent coastal waters during the late night/early morning
hours.

A few afternoon/evening thunderstorms could briefly become
severe with damaging wet microbursts, while PWAT values around 2
inches could support locally excessive rainfall especially where
thunderstorms move slowly/erratically or redevelop/train over the
same areas. Daily differences will be subtle and will be addressed
within the following paragraphs.

Saturday: A weak upper trough and associated enhanced moisture as
depicted by 850-500 mean relative humidity progs will push into
areas north of I-16. Meanwhile, on the periphery of the upper trough
SW 850-500 mb winds 10-20 knots should support relatively
progressive multicell thunderstorms with an isolated damaging wind
threat but a limited potential for excessive rainfall. Thus, raised
pops into the low-end likely category across inland counties
Saturday afternoon.

Sunday: The weak upper trough and enhanced moisture featuring PWAT
values around 2 inches should persist. Weaker low/mid level winds as
compared with Saturday will support a complex mesoscale boundary
environment which will promote slower, more erratic thunderstorm
propagation marked by brief pulse severe thunderstorms and a greater
chance for locally excessive rainfall. Capped max pops around 50
percent north of I-16 Sunday afternoon, but locally greater pops
could eventually be required.

Monday: Guidance suggests a subtle trend toward upper ridging, so
coverage of afternoon/evening showers/thunderstorms could be
somewhat reduced as compared with Saturday/Sunday. Thus, capped
maximum pm pops in the 30-40 percent range. Once again, a weak
steering environment will translate to complex mesoscale boundaries
including the sea breeze and thunderstorm outflow which will
support erratic thunderstorm movement, brief episodes of pulse severe
thunderstorms with damaging wet microbursts and locally excessive
rainfall.

Through this period, guidance depicts sufficient convection over
coastal counties/adjacent coastal waters to justify at least slight
chance/chance pops during the late night/early morning hours.
However, model signals remain mixed with respect to the potential
for more significant convection/locally heavy rainfall during any
nocturnal convection episodes. Will continue to assess.

Otherwise, expect high temps in the lower to mid 90s except
mid/upper 80s on the beaches and lows mid/upper 70s inland and
lower 80s on the beaches through the period. daily heat index values
will peak over 100F but should remain below 110F, so Heat Advisories
are not expected. As always, temperatures will quickly fall into
the 70s where afternoon/evening thunderstorms occur.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Atlantic high pressure will extend westward over the southeast U.S.
while a trough persists inland. This will lead to a continuation of
mid-July weather with diurnal convection. The models are in good
agreement breaking/weakening the mid/upper level ridge over the
southeast in half as a trough develops to our north. This should
result in temperatures closer to normal, but little change from
the typical day to day chances for diurnal convection.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorms will shift south of KCHS but could move into the
KSAV vicinity from the south this evening. Once storms diminish
late this evening the rest of the 18Z TAF period is expected to
be VFR.

Extended Aviation Outlook: Mainly VFR outside showers/thunderstorms.

&&

.MARINE...
Tonight: Basically a persistence forecast for the local waters as
the set up remains the same. The waters will continue to be caught
between the inland trough and high pressure to the east. This will
drive a moderate south to southwest flow, with some enhancement
within a nocturnal surge. Winds are expected to top out in the 15-20
knot range, highest across the South Carolina waters. Seas will
range 2-4 feet.

Saturday through Wednesday: No significant changes from recent
conditions are expected through this period. S/SW winds will be
enhanced by the diurnal sea breeze and will surge for several hours
each night. Capped maximum winds at 20 knots through the period.
Seas of 2-4 feet will prevail, highest beyond 20 nm. Thunderstorms
will create locally hazardous conditions.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...BSH/SPR
SHORT TERM...SPR
LONG TERM...MS
AVIATION...BSH/SPR
MARINE...BSH/SPR
Hazardous weather outlook, Jul 15, 3:47 AM EDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
347 AM EDT FRI JUL 15 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-161345-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
347 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 4:45 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT FRI JUL 15 2016

SCZ044-045-052-152130-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-
445 PM EDT FRI JUL 15 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES UNTIL 530 PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANGAREE...OR OVER SUMMERVILLE. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NORTH
CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...SLANDS BRIDGE...
GIVHANS FERRY STATE PARK...LADSON AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3319 7970 3297 7994 3295 8004 3300 8005
      3299 8010 3300 8010 3302 8016 3301 8018
      3299 8015 3300 8013 3298 8011 3298 8013
      3293 8009 3286 8037 3297 8042 3304 8039
      3307 8049
TIME...MOT...LOC 2044Z 176DEG 4KT 3305 8016
Local storm report, Jul 15, 5:20 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             2 ESE KNIGHTSVILLE      33.00N  80.21W
07/15/2016  E0.88 INCH       DORCHESTER         SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED NICKEL SIZED HAIL ALONG U.S.
            ROUTE 17A.

&&

EVENT NUMBER CHS1600604

SPR
Local storm report, Jul 15, 5:42 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     6 SSW MONCKS CORNER     33.12N  80.07W
07/15/2016                   BERKELEY           SC   911 CALL CENTER

            THE BERKELEY COUNTY WARNING POINT REPORTED A TREE DOWN
            ALONG SOUTH LIVE OAK DRIVE.

&&

EVENT NUMBER CHS1600605

DPB
Local storm report, Jul 15, 5:55 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     2 SSW SUMMERVILLE       32.99N  80.19W
07/15/2016                   DORCHESTER         SC   911 CALL CENTER

            THE DORCHESTER COUNTY WARNING POINT REPORTED A POWER
            LINE DOWN ALONG MIKEL ROAD.

&&

EVENT NUMBER CHS1600606

DPB
Special weather statement, Jul 15, 6:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT FRI JUL 15 2016

SCZ043-044-050-152300-
DORCHESTER SC-INLAND COLLETON SC-CHARLESTON SC-
634 PM EDT FRI JUL 15 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
DORCHESTER AND COLLETON COUNTIES UNTIL 700 PM EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELEMAR CROSSROADS...OR 11 MILES SOUTHWEST
OF SLANDS BRIDGE...MOVING WEST AT 5 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RAVENEL...COTTAGEVILLE...ASHEPOO...JACKSONBORO AND DELEMAR
CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3292 8032 3279 8023 3272 8056 3299 8053
TIME...MOT...LOC 2231Z 094DEG 6KT 3284 8038
Special weather statement, Jul 15, 7:06 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EDT FRI JUL 15 2016

GAZ100-114>116-137-138-152345-
BULLOCH GA-TATTNALL GA-LONG GA-EVANS GA-INLAND LIBERTY GA-
INLAND BRYAN GA-
706 PM EDT FRI JUL 15 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS...
LIBERTY...LONG...TATTNALL AND BRYAN COUNTIES UNTIL 745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FORT STEWART...MOVING
NORTHEAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HINESVILLE...PEMBROKE...BAY...FORT
STEWART...LANIER...WALTHOURVILLE... GLENNVILLE AND FLEMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3176 8164 3192 8205 3226 8176 3223 8146
      3204 8139
TIME...MOT...LOC 2306Z 218DEG 13KT 3198 8170

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:06 PM EDTSpecial Weather StatementCHSBryan39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.